MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION PROMUS PREMIER; STENT, CORONARY, DRUG-ELUTING

BOSTON SCIENTIFIC CORPORATION PROMUS PREMIER; STENT, CORONARY, DRUG-ELUTING
Model Number 9589
Medical Device Problem Codes Inflation Problem (1310); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/21/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is a combination product.Device evaluated by mfr: promus premier us mr 4.00 x 38.00 mm stent delivery system was returned for analysis.A visual examination of the stent found no issues.There was no sign of damage, stretching or lifting of the stent struts.The stent showed no signs of movement and was set between the proximal and distal markerbands.The crimped stent outer diameter was measured and the result was within maximum crimped stent profile measurement.The balloon cones were reviewed, and the proximal balloon cone was noted to be slightly relaxed.However, the balloon wings were tightly wrapped and evenly folded and were not subjected to positive pressure.A visual and microscopic examination of the bumper tip showed no signs of damage.A visual and tactile examination of the hypotube shaft found several kinks along the length of the hypotube shaft.A visual examination of the outer and inner lumen and mid-shaft section found a break in the mid shaft section of the device at 115.5 cm distal to the distal end of the strain relief with the corewire visibly bent.The device failed to inflate due to break in the mid-shaft polymer extrusion.No other issues were identified during the product analysis.
 
Event or Problem Description
Reportable based on device analysis completed on (b)(6) 2020.It was reported that balloon inflation failure and shaft kink occurred.The target lesion was located in the distal right coronary artery.A 4.00x38mm promus premier drug-eluting stent was advanced for dilatation.However, it was noted that the shaft kinked and the balloon was unable to inflate the stent.The procedure was completed with another of the same device.No patient complications were reported and the patient's status was fine.However, returned device analysis revealed shaft detached.

Brand Name
PROMUS PREMIER
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9628938
Report Number2134265-2020-00325
Device Sequence Number2913936
Product Code NIQ
UDI-Device Identifier08714729845041
UDI-Public08714729845041
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P110010
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/05/2020
Device Model Number9589
Device Catalogue Number9589
Device Lot Number0023834425
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/06/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/07/2020
Initial Report FDA Received Date01/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1